MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 NANO 1.5MM X 3CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 NANO 1.5MM X 3CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035421530
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported complaint was confirmed based on analysis.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.Visual/microscopic inspection the coil delivery wire was kinked bent.The main coil was seen to be kinked bent and stretched and was broken.During analysis the coil delivery wire broke.Functional inspection the coil did not detach.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient and was prepared as per the dfu, continuous flush was set up and maintained throughout the clinical procedure, the delivery wire and microcatheter markers were verified to be properly aligned under fluoroscopy, the funnel of the inzone detachment system was correctly and sufficiently placed over the proximal end (proximal contact) of the delivery wire, the inzone was maintained in a stable position, and 4 coils had previously been detached with the inzone device.Device analysis revealed the coil delivery wire was kinked/bent and the main coil was damaged (kinked, stretched, and primary wind broken).The coil did not detach during functional testing, confirming the reported event.In the case of this complaint, it is likely that the damaged delivery wire caused the detachment failure.An assignable cause of handling damage will be assigned to the coil delivery wire kinked/bent' and main coil failed/unable to detach since these issues appear to be due to handling of the device during the clinical procedure.The damage noted to the main coil was likely sustained during the procedure when repositioning the coil.An assignable cause of procedural factors will be assigned to the main coil kinked/bent, main coil stretched, and main coil broken/fractured during use since these defects appear to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.
 
Event or Problem Description
Initially the complaint was reported for the subject main coil failed/unable to detached.Analysis of the returned device found that the main coil was broke/fractured during use.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.

Brand Name
TARGET 360 NANO 1.5MM X 3CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key11311684
Report Number3008881809-2021-00075
Device Sequence Number935068
Product Code HCG
UDI-Device Identifier04546540697943
UDI-Public04546540697943
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/29/2022
Device Model NumberM0035421530
Device Catalogue NumberM0035421530
Device Lot Number21886905
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/28/2021
Initial Report FDA Received Date02/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10 MICRO CATHETER (STRYKER)
Patient Age63 YR
Patient Weight65